Flash Flood, North Central
- When
- March 28, 6:51 PM AST to 8:30 PM AST
- Where
- North Central County, Vega Alta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.420, -66.330
Flooding was reported at Barrio Carmelita Cristo in Vega Alta.
S. Virgin Islands combined with a low level trough across the Mona Passage and Western Puerto Rico managed to produce very active weather across the west and northern half of the island during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
A broad mid to upper level trough across Puerto Rico and the U.S. Virgin Islands combined with a low level trough across the Mona Passage and Western Puerto Rico managed to produce very active weather across the west and northern half of the island during the afternoon hours. scattered to numerous showers and isolated thunderstorms developed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 28, 4:34 PM AST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 434 PM AST WED MAR 28 2007 .SYNOPSIS... BROAD MID TO UPPER LEVEL TROUGH/EXTENDING SOUTHWEST FROM THE ATLANTIC ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS...THEN INTO THE EASTERN CARIBBEAN...WILL CONTINUE TO SLOWLY LIFT EAST NORTHEAST ACROSS THE REGION AND EXIT THE AREA OVERNIGHT THROUGH THURSDAY. THIS IS SUPPORTED BY AN ELONGATED LOW LEVEL TROUGH WITH AN EMBEDDED LOW WHICH EXTENDS NORTH NORTHEAST FROM THE CENTRAL CARIBBEAN ACROSS THE MONA PASSAGE AND WESTERN PUERTO RICO. THIS TROUGH WILL CONTINUE TO LINGER ACROSS THE AREA THROUGH THURSDAY THEN SHIFT FURTHER EAST SOUTHEAST AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST ATLANTIC BY FRIDAY. && .SHORT TERM... AMPLE AMOUNTS OF DEEP LAYER MOISTURE SPREAD ACROSS THE LOCAL AREA TODAY...COMBINED WITH DAYTIME HEATING AND GOOD UPPER LEVEL DYNAMICS TO PRODUCE VERY ACTIVE WEATHER ACROSS THE WEST AND NORTHERN HALF OF PUERTO RICO DURING THE AFTERNOON HOURS. DOPPLER RADAR INDICATED SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED ACROSS THESE AREAS...AND SLOWLY MOVED WEST AFFECTING THE NORTHERN MUNICIPALITIES INCLUDING PARTS OF THE SANA JUAN METROPOLITAN AREA. EXPECT MOIST AND UNSTABLE AND CONDITIONS TO CONTINUE ACROSS THE LOCAL AREA OVERNIGHT THROUGH THURSDAY. AS HIGH PRESSURE BUILDS IN FROM THE NORTH...MOISTURE FROM AN OLD FRONTAL BOUNDARY/SHEAR LINE WILL MERGE WITH THAT ACCOMPANYING THE LOW LEVEL TROUGH NOW ACROSS THE AREA...AND WILL BE FORCED FURTHER SOUTHWARD ACROSS THE REGION LATE THURSDAY INTO FRIDAY. THIS WILL ALLOW FOR CONTINUED CLOUDINESS AN THE CHANCES OF PERIOD OF SHOWERS AND ISOLATED THUNDERSTORM TO MOVE ACROSS THE LOCAL ISLANDS AND SURROUNDING WATERS INTO THE END OF THE WEEK. .LONG TERM... A GRADUAL IMPROVEMENT IN THE WEATHER CONDITIONS WILL UNFOLD WITH DRIER AND STABLE CONDITIONS EXPECTED SATURDAY AND THROUGH THE REST OF THE UPCOMING WEEKEND. STILL HOWEVER EXPECT SUFFICIENT LOW LEVEL MOISTURE TO BE AROUND TO PRODUCE ISOLATED EARLY MORNING AND AFTERNOON SHOWER ACTIVITY ACROSS THE LOCAL ISLANDS DURING THAT TIME AS A MODERATE TO STRONG NORTHERLY LOW LEVEL WIND FLOW AND COOLER AIR WILL INVADE THE AREA DURING THE EARLY PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 84 74 84 / 60 50 50 30 STT 76 83 75 83 / 50 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...HIGH SURF ADVISORY UNTIL 6 AM AST THURSDAY FOR PR001-002-005- 008-010-012. SCA IN EFFECT FOR AMZ710>AMZ740 THROUGH THURSDAY MORNING... VI...HIGH SURF ADVISORY UNTIL 6 AM AST THURSDAY FOR VIZ001. SCA IN EFFECT FOR AMZ720>AMZ740 THROUGH THURSDAY MORNING... && 06/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED MAR 28 2007 PRZ001>013-AMZ710>750-291000- 630 AM AST WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...WIDESPREAD LIGHT RAIN WITH EMBEDDED SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS PUERTO RICO AND THE LOCAL WATERS TODAY...WITH THE HIGHEST PROBABILITIES FOR RAIN ACROSS THE INTERIOR...NORTHERN SLOPES...AND NORTHWEST. HEAVY RAINFALL SHOULD BE EXPECTED AND COULD PRODUCE LARGE AREAS OF HEAVY RAIN...WITH ISOLATED AREAS POTENTIALLY SEEING ACCUMULATIONS OF 2 TO 3 INCHES. ALTHOUGH NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME...URBAN AND SMALL STREAM FLOODING IS LIKELY. THIS ACTIVITY OVER WATER WILL PRODUCE REDUCED VISIBILITIES...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO WATER LIGHTNING...AND MARINERS ARE URGED TO REMAIN ALERT TO THESE HAZARDS. .DAYS TWO THROUGH SEVEN...AN ENERGETIC UPPER LEVEL TROUGH IS RESPONSIBLE FOR CREATING THIS UNSTABLE ATMOSPHERIC CONDITIONS THAT HAVE PREVAILED FOR THE PAST COUPLE OF DAYS...BUT WILL MOVE EAST NORTHEASTWARD AND OUT OF THE LOCAL AREA BY THURSDAY...WITH THE ATMOSPHERE THEN BEGINNING TO STABILIZE. HOWEVER...LOW LEVEL MOISTURE THROUGH FRIDAY MAY MAINTAIN A GOOD CHANCE FOR FREQUENT SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL AREA. THIS WILL MAINTAIN VERY WET SOILS AND A CONTINUED CHANCE FOR URBAN AND SMALL STREAM FLOODING...AS WELL AS LANDSLIDES. MODERATE TO LARGE LONG PERIOD NORTHERLY SWELLS WILL BEGIN TO INVADE THE REGIONAL WATERS TODAY THROUGH AT LEAST FRIDAY...AND WILL GENERATE HIGH SURF ALONG THE LOCAL ATLANTIC COASTS...AND SEAS 7 TO 8 FEET OR GREATER ACROSS THE LOCAL COASTAL WATERS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY. VIZ001-002-AMZ710>730-291000- 630 AM AST WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...PERIODS OF LIGHT RAIN WITH EMBEDDED WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE VIRGIN ISLANDS. OVER THE LOCAL WATERS...THIS ACTIVITY WILL PRODUCE REDUCED VISIBILITIES...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO WATER LIGHTNING...AND MARINERS ARE URGED TO REMAIN ALERT TO THESE HAZARDS. .DAYS TWO THROUGH SEVEN...AN ENERGETIC UPPER LEVEL TROUGH IS RESPONSIBLE FOR CREATING THIS UNSTABLE ATMOSPHERIC CONDITIONS THAT HAVE PREVAILED FOR THE PAST COUPLE OF DAYS...BUT WILL MOVE EAST NORTHEASTWARD AND OUT OF THE LOCAL AREA BY THURSDAY...WITH THE ATMOSPHERE THEN BEGINNING TO STABILIZE. HOWEVER...LOW LEVEL MOISTURE THROUGH FRIDAY MAY MAINTAIN A GOOD CHANCE FOR FREQUENT SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL AREA. THIS WILL MAINTAIN VERY WET SOILS AND A CONTINUED CHANCE FOR URBAN AND GUTS FLOODING. MODERATE TO LARGE LONG PERIOD NORTHERLY SWELLS WILL BEGIN TO INVADE THE REGIONAL WATERS TODAY THROUGH AT LEAST FRIDAY...AND WILL GENERATE HIGH SURF ALONG THE LOCAL ATLANTIC COASTS...AND SEAS 7 TO 8 FEET OR GREATER ACROSS THE LOCAL COASTAL WATERS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The national radar mosaic for the moment the first event began.
4 flash flood, 3 flood, 2 debris flow. Local standard time, as filed.
Flooding was reported at Barrio Carmelita Cristo in Vega Alta.
Four homes at Cielo Dorado Village in Vega Alta were reported flooded.
Six homes in Barrio Santana in Arecibo were reported flooded. Highway 2 at Barrio Santana was reported impassable.
Three homes in the Gardenia neighborhood of Manati were reported flooded. Roads PR-604, 685 and 686 were impassable.
A home was reported flooded at Invasion Villa Alegria neighborhood.
Urban flooding was reported along Georgeti and Acosta streets in Caguas.
Flooding was reported along road 121 to the McDonnalds on road 189.
Landslide reported along Highway 22 from Ponce to Cayey.
Landslide was reported at Barrio Santa Rosa III in Guaynabo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2007Every state in 2007This day in weather historyWarnings in Puerto Rico, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23696, 28980, 23697, 28984, 23699, 23700, 23701, 23702, 23703.